Alert archive / Kansas / Flash Flood Warnings in 2009
Flash Flood Warning 32, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 16, 2009, 3:09 AM CDT for Linn County, Miami County, Kansas; Bates County, Cass County, Missouri. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2009, 3:09 AM CDT (08:09 UTC)
- Expired
- Jun 16, 2009, 1:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO
The radar
The Pleasant Hill radar (KEAX), 35 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 7:37 AM CDT | FLASH FLOOD | 1 Se Drexel, MO | STATE ROUTE 18 CLOSED BEFORE ROUTE AA EAST OF DREXEL DUE TO WATER OVER ROADWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 268 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3104 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 160809
FFWEAX
KSC107-121-MOC013-037-161330-
/O.NEW.KEAX.FF.W.0032.090616T0809Z-090616T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
309 AM CDT TUE JUN 16 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CASS COUNTY IN WEST CENTRAL MISSOURI...
MIAMI COUNTY IN EAST CENTRAL KANSAS...
NORTHERN BATES COUNTY IN WEST CENTRAL MISSOURI...
NORTHERN LINN COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 830 AM CDT
* AT 308 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING ACROSS THE WARNED
AREA. RADAR ESTIMATES AN ADDITIONAL ONE TO TWO INCHES OF RAIN WILL
FALL WHERE HEAVY RAIN OCCURRED EARLIER IN THE NIGHT.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ADRIAN...GARDEN CITY...HARRISONVILLE...LA CYGNE...LOUISBURG...
OSAWATOMIE...PAOLA...PECULIAR...ARCHIE...CLEVELAND...DREXEL...EAST
LYNNE...FONTANA...FREEMAN AND PARKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM...EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
&&
LAT...LON 3829 9506 3874 9506 3873 9461 3874 9460
3873 9413 3857 9412 3856 9409 3853 9408
3830 9408
$$
PC2 follow-up statements
000
WGUS53 KEAX 161319
FFWEAX
KSC107-121-MOC013-037-161800-
/O.EXT.KEAX.FF.W.0032.000000T0000Z-090616T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
819 AM CDT TUE JUN 16 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CASS COUNTY IN WEST CENTRAL MISSOURI...
MIAMI COUNTY IN EAST CENTRAL KANSAS...
NORTHERN BATES COUNTY IN WEST CENTRAL MISSOURI...
NORTHERN LINN COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 100 PM CDT
* AT 815 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING AND WIDESPREAD AREAL FLOODING ACROSS THE WARNED AREA.
NUMEROUS ROADS WERE INUNDATED WITH HIGH WATER WITH AREAS
ESPECIALLY HIT HARD FROM OSAWATOMIE TO PAOLA...DREXEL...ADRIAN AND
ARCHIE. SEVERAL PRIMARY ROADS REMAIN CLOSED INCLUDING KANSAS
HIGHWAY 152 ONE MILE EAST OF LA CYGNE AND STATE ROUTE 18 SOUTHEAST
OF DREXEL DUE TO FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ADRIAN...
GARDEN CITY...HARRISONVILLE...LA CYGNE...LOUISBURG...OSAWATOMIE...
PAOLA...PECULIAR...ARCHIE...CLEVELAND...DREXEL...EAST LYNNE...
FONTANA...FREEMAN AND PARKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. ALL MOTORISTS
ARE URGED TO USE CAUTION THIS MORNING WHEN TRAVELING IN THE WARNED
AREA.
WIDESPREAD FLOODING AND FLASH FLOODING IS OCCURRING. MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER
COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS
A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
&&
LAT...LON 3829 9506 3874 9506 3873 9461 3874 9460
3873 9413 3857 9412 3856 9409 3853 9408
3830 9408
$$
DUX000
WGUS73 KEAX 161756
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1256 PM CDT TUE JUN 16 2009
KSC107-121-MOC013-037-161809-
/O.EXP.KEAX.FF.W.0032.000000T0000Z-090616T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI KS-LINN KS-BATES MO-CASS MO-
1256 PM CDT TUE JUN 16 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN LINN AND
MIAMI COUNTIES IN EAST CENTRAL KANSAS...AND CASS AND NORTHERN BATES
COUNTIES IN WEST CENTRAL MISSOURI HAS BEEN ALLOWED TO EXPIRE...
WIDESPREAD AREAL FLOODING DUE TO EXCESSIVE RAINFALL AMOUNTS TUESDAY
MORNING IS EXPECTED TO CONTINUE INTO WEDNESDAY. HOWEVER...THE THREAT
FOR FLASH FLOODING HAS DIMINISHED. THUS...THE FLASH FLOOD WARNING
HAS BEEN REPLACED BY AN AREAL FLOOD WARNING. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY AND THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3829 9506 3874 9506 3873 9461 3874 9460
3873 9413 3857 9412 3856 9409 3853 9408
3830 9408
$$
DUXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:14 AM CDT, 55 minutes earlier.
Area forecast discussion, Jun 16, 2:14 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
214 AM CDT TUE JUN 16 2009
.SHORT TERM...
FAST MOVING MCS WAS SHIFTING EAST INTO EASTERN MISSOURI EARLY THIS
MORNING. IN ITS WAKE...A COOL OUTFLOW BOUNDARY HAD PRESSED INTO SRN
AND EASTERN KANSAS. A STRONG LOW LEVEL JET WAS FOCUSING A BAND OF
CONVECTION IN SRN KANSAS WITH THE COLD POOL NORTH OF THE BOUNDARY
KEEPING THE BAND NEARLY STATIONARY. THE BAND OF CONVECTION WILL
GRADUALLY SAG ESE AS THE LLJ VEERS THIS MORNING. OTHERWISE...AN
OUTLFLOW BOUNDARY...WEAK SHORTWAVE...AND ISENTROPIC LIFT COMBINED
WITH HIGH PWAT VALUES...WAS GENERATING CONVECTION IN ERN KS. THIS
ACTIVITY WILL SLOWLY SPREAD EAST THIS MORNING...BUT GRADUALLY
DIMINISHING AS THE LLJ VEERS. THE THREAT OF SVR LOOKS LOW THIS
MORNING GIVEN THE WEAK TO MODERATE MUCAPE. THE ACTIVITY IN NRN MO
SHOULD BE MORE SCATTERED IN NATURE. WILL MAINTAIN THE FFA FOR THE
CWFA THIS MORNING...BUT THE HEAVIEST RAIN THREAT WILL BE MAINLY ALONG
AND SOUTH OF INTERSTATE 70.
LOOKS LIKE A QUIET NIGHT TONIGHT AS A WEAK HIGH PRESSURE RIDGE BUILDS
SOUTH INTO MISSOURI...BEHIND THE WEAK SHORTWAVE TROUGH. HAVE SOME
CONCERN ABOUT ISENTROPIC LIFT LATE...BUT AT THE CURRENT TIME...THE
ISENTROPIC LIFT LOOKS WEAK.
ON THURSDAY...INCREASING HEIGHTS AND STRONG H7 CAPPING WL LIKELY
PRECLUDE THUNDERSTORMS...DESPITE A WARM FRONT RETREATING INTO THE NRN
CWA. WL MENTION A SLGHT CHC OF THUNDERSTORMS FOR THE EXTREME NRN
GRIDS. A FRONT MAY REACH INTO EXTREME NWRN MO BY FRIDAY MORNING. DUE
TO THE CAP AND THE LACK OF CONFIDENCE ON THE TIMING...WL KEEP POPS
LOW.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR MOZ001-MOZ002-MOZ003-
MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-MOZ013-
MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-
MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-
MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
MOZ053-MOZ054.
KS...FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR KSZ025-KSZ057-KSZ060-
KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Jun 15, 12:58 PM CDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CDT MON JUN 15 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1258 PM CDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT IN THE WAKE OF THIS MORNINGS THUNDERSTORM ACTIVITY...AN OUTFLOW BOUNDARY HAS SPREAD ACROSS THE EXTREME SOUTHERN PORTIONS OF THE OUTLOOK AREA...FROM CLINTON NORTHWESTWARD TO EMPORIA AND TOPEKA. STRONG INSTABILITY IS DEVELOPING ALONG AND SOUTH OF THIS BOUNDARY...WITH THE POTENTIAL FOR ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT OVER THE FAR SOUTHERN AND WESTERN PORTIONS OF THE OUTLOOK AREA EARLY THIS AFTERNOON. SHOULD SEVERE STORMS DEVELOP...THE PRIMARY THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS. ANOTHER LARGE COMPLEX OF THUNDERSTORMS IS EXPECTED TO AGAIN DEVELOP ACROSS CENTRAL KANSAS MONDAY NIGHT...AND MOVE INTO THE OUTLOOK AREA TONIGHT. THESE STORMS WILL TRY TO RIDE SOUTHEAST ALONG A HIGHLY UNSTABLE AIRMASS SOUTH OF A SURFACE WARM FRONT FROM CENTRAL KANSAS INTO SOUTH CENTRAL MISSOURI. SHOULD THESE STORMS HOLD THEIR INTENSITY AS THEY REACH THE AREA AFTER MIDNIGHT...LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS. THE AREA WHICH COULD HAVE THE HIGHEST CHANCE OF SEEING SEVERE WEATHER WOULD BE ALONG AND SOUTHWEST OF A LINE FROM MARYVILLE TO SEDALIA. THIS COMPLEX WILL BRING AN ADDITIONAL CHANCE FOR HEAVY AND EXCESSIVE RAINFALL ACROSS MUCH OF THE OUTLOOK AREA...LEADING TO THE POTENTIAL FOR LOCALIZED FLASH FLOODING AND RIVER FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE ONGOING ACROSS MUCH OF THE OUTLOOK AREA TUESDAY MORNING. WHILE THE SEVERE THREAT FROM THESE STORMS WILL BE WANING...HEAVY RAIN MAY CONTINUE THROUGH THE LATE MORNING. SHOULD THIS THUNDERSTORM COMPLEX CLEAR THE AREA EARLY ENOUGH IN THE DAY...STRONG INSTABILITY WILL DEVELOP LEADING TO AN ADDITIONAL THREAT FOR STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. THE LOCATION OF OUTFLOW BOUNDARIES AND OTHER LOCALIZED ENHANCEMENTS WILL BE KEY TO THE POTENTIAL FOR THIS SEVERE WEATHER. THE PRIMARY THREATS FOR THIS ACTIVITY WOULD BE FROM LARGE HAIL AND DAMAGING WINDS. AN ADDITIONAL THREAT FOR THUNDERSTORMS WILL ARRIVE THURSDAY NIGHT INTO FRIDAY AHEAD OF A COLD FRONT. DUE TO A RATHER WARM AIRMASS DEVELOPING AHEAD OF THIS FRONT...THE POTENTIAL EXISTS FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS EASTERN KANSAS AND EXTREME WESTERN MISSOURI...AS WELL AS SOUTH AND WEST OF A LINE FROM MARYVILLE TO SEDALIA OVERNIGHT. SPOTTER ACTIVATION MAY ALSO BE NECESSARY TUESDAY AFTERNOON. SPOTTERS ARE URGED TO REPORT HEAVY RAINFALL TOTALS. DUX
In the hours before
Local storm report, Jun 16, 1:42 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
142 AM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD SEDALIA 38.70N 93.23W
06/16/2009 PETTIS MO LAW ENFORCEMENT
WATER IS OVER THE ROADS ALONG HWY TT, HWY 135 NORTH OF
50, SMALTZEL AND TEBOW ROADS.
&&
MELLLocal storm report, Jun 16, 1:45 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
145 AM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD SEDALIA 38.70N 93.23W
06/16/2009 PETTIS MO LAW ENFORCEMENT
WATER IS COMPLETELY OVER THE ROAD ON HWY O AT BOONVILLE
AND SALEM ROADS.
&&
MELLLocal storm report, Jun 16, 2:17 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
217 AM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD OREGON 39.98N 95.14W
06/16/2009 HOLT MO LAW ENFORCEMENT
WATER OVER THE ROAD ON 111TH AND KINSEY CREEK. NORTH ON
I-29 S OF HWY 120 THERE IS BARB WIRE AND DEBRIS OVER THE
ROAD. HWY 59 EAST OF U HWY HAS MUD OVER THE ROAD BUT
ROADS ARE PASSABLE.
&&
MELLLocal storm report, Jun 16, 2:29 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
229 AM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG CLINTON 38.37N 93.77W
06/15/2009 HENRY MO TRAINED SPOTTER
3 FOOT DIAMETER TREE FELL ONTO A HOUSE. NOBODY WAS
INJURED.
&&
MELLSpecial weather statement, Jun 16, 2:52 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
252 AM CDT TUE JUN 16 2009
KSZ105-MOZ037-043-160815-
CASS-JACKSON-JOHNSON-
252 AM CDT TUE JUN 16 2009
...SIGNIFICANT WEATHER ALERT FOR JOHNSON...NORTHWESTERN CASS AND
SOUTHERN JACKSON COUNTIES UNTIL 315 AM CDT...
AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE QUIVIRA TO
OLATHE...MOVING EAST AT 50 MPH.
WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
MISSION WOODS...WESTWOOD HILLS...PRAIRIE VILLAGE AND LEAWOOD AROUND
300 AM CDT.
GRANDVIEW AROUND 305 AM CDT.
RAYTOWN AND BELTON AROUND 310 AM CDT.
LAKE TAPAWINGO...BLUE SPRINGS...GREENWOOD AND LAKE WINNEBAGO AROUND
315 AM CDT.
THE TOWNS OF LACKMANS...CLARE...HOLLIDAY...ROELAND PARK...STANLEY...
STILLWELL AND UNITY VILLAGE ARE ALSO IN THE PATH OF THESE STORMS.
LAT...LON 3886 9497 3893 9490 3905 9482 3903 9413
3888 9416 3865 9442 3872 9461 3873 9461
3873 9464
DEROCHELocal storm report, Jun 16, 3:05 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
305 AM CDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 AM LIGHTNING 2 W BUTLER 38.26N 94.38W
06/16/2009 BATES MO TRAINED SPOTTER
LIGHTNING STRIKE SET OUT BUILDING ON FIRE.
&&
MELLThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:34 PM CDT | Special Weather Statement | EAX | Atchison | 26 min |
| Jun 15, 9:46 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 29 min |
| Jun 15, 9:56 PM CDT | Special Weather Statement | EAX | Johnson, Linn, Miami | 49 min |
| Jun 15, 10:02 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Leavenworth | 28 min |
| Jun 15, 10:06 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Linn, Miami | 39 min |
| Jun 15, 10:12 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 33 min |
| Jun 15, 10:44 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Linn, Miami | 46 min |
| Jun 15, 10:46 PM CDT | Tornado Warning | EAX | Miami | 29 min |
| Jun 15, 10:59 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 31 min |
| Jun 15, 11:05 PM CDT | Areal Flood Advisory | EAX | Johnson, Leavenworth, Linn, Miami, Wyandotte | 5 hr |
| Jun 16, 1:16 AM CDT | Special Weather Statement | EAX | Linn | 29 min |
| Jun 16, 2:45 AM CDT | Flash Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 6 hr |
| Jun 16, 2:52 AM CDT | Special Weather Statement | EAX | Johnson | 23 min |
| Jun 16, 4:13 AM CDT | Special Weather Statement | EAX | Linn | 32 min |
| Jun 16, 4:26 AM CDT | Flash Flood Warning | EAX | Linn | 6 hr |
| Jun 16, 8:14 AM CDT | River Flood Warning | EAX | Miami | 62 hr |
| Jun 16, 8:14 AM CDT | River Flood Warning | EAX | Linn | 4 days |
| Jun 16, 8:14 AM CDT | River Flood Warning | EAX | Linn | 62 hr |
| Jun 16, 9:56 AM CDT | Areal Flood Warning | EAX | Linn | 31 hr |
| Jun 16, 12:53 PM CDT | Areal Flood Warning | EAX | Linn, Miami | 28 hr |
| Jun 15, 7:40 PM CDT | Areal Flood Advisory | EAX | Clay | 6 hr |
| Jun 15, 9:51 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 28 min |
| Jun 15, 10:44 PM CDT | Tornado Warning | EAX | Bates | 31 min |
| Jun 15, 11:13 PM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan, Daviess, DeKalb, Gentry, Harrison and 2 more | 6 hr |
| Jun 15, 11:14 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson | 46 min |
| Jun 15, 11:29 PM CDT | Flash Flood Warning | EAX | Henry, Johnson, Pettis | 6 hr |
| Jun 15, 11:33 PM CDT | Areal Flood Advisory | EAX | Johnson, Lafayette, Pettis, Saline | 12 hr |
| Jun 15, 11:38 PM CDT | Special Weather Statement | EAX | Johnson | 37 min |
| Jun 15, 11:40 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 70 hr |
| Jun 15, 11:40 PM CDT | River Flood Warning | EAX | Howard | 21 hr |
| Jun 15, 11:43 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Pettis | 32 min |
| Jun 15, 11:54 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 36 min |
| Jun 16, 12:16 AM CDT | Areal Flood Advisory | EAX | Chariton, Cooper, Gentry, Harrison, Howard, Mercer and 2 more | 4 days |
| Jun 16, 12:17 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 43 min |
| Jun 16, 12:30 AM CDT | Special Weather Statement | EAX | Carroll | 30 min |
| Jun 16, 12:43 AM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Gentry, Grundy, Harrison, Lafayette and 2 more | 6 days |
| Jun 16, 1:45 AM CDT | Areal Flood Advisory | EAX | Adair, Carroll, Chariton, Grundy, Linn, Livingston and 4 more | 4 hr |
| Jun 16, 2:10 AM CDT | Areal Flood Advisory | EAX | Holt | 8 hr |
| Jun 16, 2:28 AM CDT | Areal Flood Advisory | EAX | Adair, Putnam, Schuyler | 3 hr |
| Jun 16, 3:29 AM CDT | River Flood Warning | EAX | Jackson | 7 hr |
| Jun 16, 3:59 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 53 hr |
| Jun 16, 3:59 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 66 hr |
| Jun 16, 4:03 AM CDT | Special Weather Statement | EAX | Bates | 27 min |
| Jun 16, 4:33 AM CDT | Special Weather Statement | EAX | Henry | 27 min |
| Jun 16, 4:40 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 16 hr |
| Jun 16, 5:12 AM CDT | Areal Flood Advisory | EAX | Macon | 12 hr |
| Jun 16, 5:31 AM CDT | Areal Flood Advisory | EAX | Henry, Johnson, Pettis | 12 min |
| Jun 16, 5:41 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 5 hr |
| Jun 16, 5:42 AM CDT | Areal Flood Warning | EAX | Henry, Johnson, Pettis | 12 hr |
| Jun 16, 9:49 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 24 hr |
| Jun 16, 9:49 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 44 hr |
| Jun 16, 9:49 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 52 hr |
| Jun 16, 9:49 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 3 days |
| Jun 16, 9:49 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 67 hr |
| Jun 16, 9:49 AM CDT | River Flood Warning | EAX | Cooper, Howard | 4 days |
| Jun 16, 5:03 PM CDT | Areal Flood Warning | EAX | Henry, Johnson, Pettis | 24 hr |
Nearby
Flash Flood Warnings in Kansas, 2009Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.